Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Child suffering from high fever. Calpol helping. Safe to use meftal-p?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 8556 Questions
My son is suffering from high fever, 103 F. Fever is only temporarily under control with Calpol 250 mg, maybe for 2 hrs but he is responding well with Meftal-p suspension. His age is 3.75 years and his body weight is 18 kg. Is it safe to adminsiter meftal-p for couple of times before i XXXXXXX the paediatrician and how much ml of meftal-p can i administer to him?

Please suggest.
Posted Tue, 22 May 2012 in Child Health
Answered by Dr. Praveen Tayal 2 hours later
Thanks for posting your query.
Usually fever in children without any other associated symptoms is due to systemic viral infection.
If the fever is well under control using Syrup Meftal-p, you can continue giving it in a dose of 3ml every 6 hourly.
Additionally, cold sponging is the main treatment of fever in children.
Follow the supportive measures mentioned below to see beneficial response.
1. Cold sponges might be helpful to reduce the body temperature.
2. Give cold fluids orally in unlimited amounts (reason: good hydration replaces sweat and improves heat loss via skin).
3. Dress in 1 layer of light weight clothing and sleep with 1 light blanket (avoid bundling). (Caution: overheated kids can't undress themselves.)
4. Drink boiled and properly filtered water.
5. Increase fluid intake – glucose water, soups, fresh juices, coconut water.
6. Diet must be planned judiciously to provide good dose of vitamins especially vitamin A and vitamin C as these are essential for the regenerative purpose.
7. High fluid and soft diet in small frequency is recommended.
8. Food must be appetizing and made after considering the likes and dislikes of the patient.
9. Fatty, highly fibrous and very spicy foods should be avoided as they are hard to digest.

If the child is frankly sick, that is, he does not look well, or, if he has symptoms like a severe headache, excessive crying, serious coughing, watery loose motions, etc., see his pediatrician right away to have antibiotics and supportive treatment.
Otherwise you can wait for 48 hours in case the fever subsides completely after giving the medicine and the child is feeding properly.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor